• Previous Article
    Fault-tolerant anti-synchronization control for chaotic switched neural networks with time delay and reaction diffusion
  • DCDS-S Home
  • This Issue
  • Next Article
    A theory of generalised solutions for ideal gas mixtures with Maxwell-Stefan diffusion
doi: 10.3934/dcdss.2020467

On a linearized Mullins-Sekerka/Stokes system for two-phase flows

Fakultät für Mathematik, Universität Regensburg, 93040 Regensburg, Germany

* Corresponding author: Helmut Abels

Received  June 2020 Revised  September 2020 Published  November 2020

We study a linearized Mullins-Sekerka/Stokes system in a bounded domain with various boundary conditions. This system plays an important role to prove the convergence of a Stokes/Cahn-Hilliard system to its sharp interface limit, which is a Stokes/Mullins-Sekerka system, and to prove solvability of the latter system locally in time. We prove solvability of the linearized system in suitable $ L^2 $-Sobolev spaces with the aid of a maximal regularity result for non-autonomous abstract linear evolution equations.

Citation: Helmut Abels, Andreas Marquardt. On a linearized Mullins-Sekerka/Stokes system for two-phase flows. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020467
References:
[1]

H. Abels and Y. Liu, Sharp interface limit for a Stokes/Allen-Cahn system, Archives for Rational Mechanics and Analysis, 229 (2018), 417-502.  doi: 10.1007/s00205-018-1220-x.  Google Scholar

[2]

H. Abels and A. Marquardt, Sharp interface limit of a Stokes/Cahn-Hilliard system, part II: Approximate solutions, preprint, arXiv: 2003.14267. Google Scholar

[3]

H. Abels and A. Marquardt, Sharp interface limit of a Stokes/Cahn-Hilliard system, part I: Convergence result, preprint, arXiv: 2003.03139. Google Scholar

[4]

H. Abels and M. Wilke, Well-posedness and qualitative behaviour of solutions for a two-phase Navier-Stokes/Mullins-Sekerka system, Interfaces and Free Boundaries, 15 (2013), 39-75.  doi: 10.4171/IFB/294.  Google Scholar

[5]

G. Alessandrini, A. Morassi and E. Rosset, The linear constraint in Poincaré and Korn type inequalities, Forum Mathematicum 20 (2006), no. 3,557–-569. doi: 10.1515/FORUM.2008.028.  Google Scholar

[6]

N. D. AlikakosP. W. Bates and X. Chen, Convergence of the Cahn-Hilliard equation to the Hele-Shaw model, Archive for Rational Mechanics and Analysis, 128 (1994), 165-205.  doi: 10.1007/BF00375025.  Google Scholar

[7]

W. ArendtR. ChillS. Fornaro and C. Poupaud, $L^p$-Maximal regularity for non-autonomous evolution equations, Journal of Differential Equations, 237 (2007), 1-26.  doi: 10.1016/j.jde.2007.02.010.  Google Scholar

[8]

X. ChenD. Hilhorst and E. Logak, Mass conserving Allen-Cahn equation and volume preserving mean curvature flow, Interfaces and Free Boundaries, 12 (2010), 527-549.  doi: 10.4171/IFB/244.  Google Scholar

[9]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations: Steady-State Problems, second ed., Springer Monographs in Mathematics, 2011. doi: 10.1007/978-0-387-09620-9.  Google Scholar

[10] W. McLean, Strongly Elliptic Systems and Boundary Integral Equations, Cambridge University Press, 2000.   Google Scholar
[11]

J. Pruess and G. Simonett, Moving Interfaces and Quasilinear Parabolic Evolution Equations, Birkhäuser/Springer, [Cham], 2016. doi: 10.1007/978-3-319-27698-4.  Google Scholar

[12]

S. Schaubeck, Sharp Interface Limits for Diffuse Interface Models, Ph.D. thesis, University of Regensburg, urn: nbn: de: bvb: 355-epub-294622, 2014. Google Scholar

[13]

Y. Shibata and S. Shimizu, On a resolvent estimate of the interface problem for the Stokes system in a bounded domain, Journal of Differential Equations, 191 (2003), 408-444.  doi: 10.1016/S0022-0396(03)00023-8.  Google Scholar

[14]

——, On the Lp-Lq maximal regularity of the Neumann problem for the Stokes equations in a bounded domain, Journal für die reine und angewandte Mathematik 615 (2007), 1–53. Google Scholar

[15]

V. A. Solonnikov and V. E. Ščadilov, A certain boundary value problem for the stationary system of Navier-Stokes equations, Trudy Mat. Inst. Steklov. 125 (1973), 196–210,235, Boundary value problems of mathematical physics, 8.  Google Scholar

show all references

References:
[1]

H. Abels and Y. Liu, Sharp interface limit for a Stokes/Allen-Cahn system, Archives for Rational Mechanics and Analysis, 229 (2018), 417-502.  doi: 10.1007/s00205-018-1220-x.  Google Scholar

[2]

H. Abels and A. Marquardt, Sharp interface limit of a Stokes/Cahn-Hilliard system, part II: Approximate solutions, preprint, arXiv: 2003.14267. Google Scholar

[3]

H. Abels and A. Marquardt, Sharp interface limit of a Stokes/Cahn-Hilliard system, part I: Convergence result, preprint, arXiv: 2003.03139. Google Scholar

[4]

H. Abels and M. Wilke, Well-posedness and qualitative behaviour of solutions for a two-phase Navier-Stokes/Mullins-Sekerka system, Interfaces and Free Boundaries, 15 (2013), 39-75.  doi: 10.4171/IFB/294.  Google Scholar

[5]

G. Alessandrini, A. Morassi and E. Rosset, The linear constraint in Poincaré and Korn type inequalities, Forum Mathematicum 20 (2006), no. 3,557–-569. doi: 10.1515/FORUM.2008.028.  Google Scholar

[6]

N. D. AlikakosP. W. Bates and X. Chen, Convergence of the Cahn-Hilliard equation to the Hele-Shaw model, Archive for Rational Mechanics and Analysis, 128 (1994), 165-205.  doi: 10.1007/BF00375025.  Google Scholar

[7]

W. ArendtR. ChillS. Fornaro and C. Poupaud, $L^p$-Maximal regularity for non-autonomous evolution equations, Journal of Differential Equations, 237 (2007), 1-26.  doi: 10.1016/j.jde.2007.02.010.  Google Scholar

[8]

X. ChenD. Hilhorst and E. Logak, Mass conserving Allen-Cahn equation and volume preserving mean curvature flow, Interfaces and Free Boundaries, 12 (2010), 527-549.  doi: 10.4171/IFB/244.  Google Scholar

[9]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations: Steady-State Problems, second ed., Springer Monographs in Mathematics, 2011. doi: 10.1007/978-0-387-09620-9.  Google Scholar

[10] W. McLean, Strongly Elliptic Systems and Boundary Integral Equations, Cambridge University Press, 2000.   Google Scholar
[11]

J. Pruess and G. Simonett, Moving Interfaces and Quasilinear Parabolic Evolution Equations, Birkhäuser/Springer, [Cham], 2016. doi: 10.1007/978-3-319-27698-4.  Google Scholar

[12]

S. Schaubeck, Sharp Interface Limits for Diffuse Interface Models, Ph.D. thesis, University of Regensburg, urn: nbn: de: bvb: 355-epub-294622, 2014. Google Scholar

[13]

Y. Shibata and S. Shimizu, On a resolvent estimate of the interface problem for the Stokes system in a bounded domain, Journal of Differential Equations, 191 (2003), 408-444.  doi: 10.1016/S0022-0396(03)00023-8.  Google Scholar

[14]

——, On the Lp-Lq maximal regularity of the Neumann problem for the Stokes equations in a bounded domain, Journal für die reine und angewandte Mathematik 615 (2007), 1–53. Google Scholar

[15]

V. A. Solonnikov and V. E. Ščadilov, A certain boundary value problem for the stationary system of Navier-Stokes equations, Trudy Mat. Inst. Steklov. 125 (1973), 196–210,235, Boundary value problems of mathematical physics, 8.  Google Scholar

[1]

Tomáš Roubíček. Cahn-Hilliard equation with capillarity in actual deforming configurations. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 41-55. doi: 10.3934/dcdss.2020303

[2]

Hussein Fakih, Ragheb Mghames, Noura Nasreddine. On the Cahn-Hilliard equation with mass source for biological applications. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020277

[3]

Erica Ipocoana, Andrea Zafferi. Further regularity and uniqueness results for a non-isothermal Cahn-Hilliard equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020289

[4]

Helmut Abels, Johannes Kampmann. Existence of weak solutions for a sharp interface model for phase separation on biological membranes. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 331-351. doi: 10.3934/dcdss.2020325

[5]

Maho Endo, Yuki Kaneko, Yoshio Yamada. Free boundary problem for a reaction-diffusion equation with positive bistable nonlinearity. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3375-3394. doi: 10.3934/dcds.2020033

[6]

Mia Jukić, Hermen Jan Hupkes. Dynamics of curved travelling fronts for the discrete Allen-Cahn equation on a two-dimensional lattice. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020402

[7]

Fang Li, Bo You. On the dimension of global attractor for the Cahn-Hilliard-Brinkman system with dynamic boundary conditions. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021024

[8]

Larissa Fardigola, Kateryna Khalina. Controllability problems for the heat equation on a half-axis with a bounded control in the Neumann boundary condition. Mathematical Control & Related Fields, 2021, 11 (1) : 211-236. doi: 10.3934/mcrf.2020034

[9]

Kazunori Matsui. Sharp consistency estimates for a pressure-Poisson problem with Stokes boundary value problems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1001-1015. doi: 10.3934/dcdss.2020380

[10]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[11]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1103-1110. doi: 10.3934/dcdss.2020392

[12]

Azmy S. Ackleh, Nicolas Saintier. Diffusive limit to a selection-mutation equation with small mutation formulated on the space of measures. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1469-1497. doi: 10.3934/dcdsb.2020169

[13]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[14]

Tong Yang, Seiji Ukai, Huijiang Zhao. Stationary solutions to the exterior problems for the Boltzmann equation, I. Existence. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 495-520. doi: 10.3934/dcds.2009.23.495

[15]

Tetsuya Ishiwata, Young Chol Yang. Numerical and mathematical analysis of blow-up problems for a stochastic differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 909-918. doi: 10.3934/dcdss.2020391

[16]

João Vitor da Silva, Hernán Vivas. Sharp regularity for degenerate obstacle type problems: A geometric approach. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1359-1385. doi: 10.3934/dcds.2020321

[17]

Xinfu Chen, Huiqiang Jiang, Guoqing Liu. Boundary spike of the singular limit of an energy minimizing problem. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3253-3290. doi: 10.3934/dcds.2020124

[18]

Pierluigi Colli, Gianni Gilardi, Jürgen Sprekels. Deep quench approximation and optimal control of general Cahn–Hilliard systems with fractional operators and double obstacle potentials. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 243-271. doi: 10.3934/dcdss.2020213

[19]

Pierluigi Colli, Gianni Gilardi, Gabriela Marinoschi. Solvability and sliding mode control for the viscous Cahn–Hilliard system with a possibly singular potential. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020051

[20]

Andrea Giorgini, Roger Temam, Xuan-Truong Vu. The Navier-Stokes-Cahn-Hilliard equations for mildly compressible binary fluid mixtures. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 337-366. doi: 10.3934/dcdsb.2020141

2019 Impact Factor: 1.233

Article outline

[Back to Top]